Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Wichita, KS

April 9, 2012Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2012, 5:13 PM CDT for Elk County, Greenwood County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Apr 9, 2012, 6:00 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in

Counties Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 5:45 PM CDTHAIL 0.75Wnw Eureka, KSOBSERVED AT THE CASEYS GENERAL STORE IN EUREKA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2673 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS53 KICT 092213
SVRICT
KSC049-073-092300-
/O.NEW.KICT.SV.W.0034.120409T2213Z-120409T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 600 PM CDT

* AT 508 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM EUREKA TO 13 MILES SOUTHWEST OF EUREKA...AND
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  SEVERY...FALL RIVER...PIEDMONT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3783 9597 3739 9596 3759 9652 3769 9652
      3791 9635
TIME...MOT...LOC 2213Z 294DEG 28KT 3783 9624 3776 9628
          3771 9644

HAIL...1.00IN
WIND...60 MPH

$$

KETCHAM
5 follow-up statements
814 
WWUS53 KICT 092220
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT MON APR 9 2012

KSC049-073-092300-
/O.CON.KICT.SV.W.0034.000000T0000Z-120409T2300Z/
GREENWOOD KS-ELK KS-
520 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND SOUTHERN GREENWOOD COUNTIES UNTIL 600 PM CDT...

AT 518 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF SEVERY TO SEVERY TO 12 MILES
WEST OF SEVERY...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
SEVERY AND FALL RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3759 9652 3786 9633 3783 9597 3739 9596
TIME...MOT...LOC 2220Z 294DEG 28KT 3771 9622 3764 9626
          3760 9642

HAIL...1.00IN
WIND...60 MPH

$$

KETCHAM
239 
WWUS53 KICT 092235
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT MON APR 9 2012

KSC049-073-092300-
/O.CON.KICT.SV.W.0034.000000T0000Z-120409T2300Z/
GREENWOOD KS-ELK KS-
535 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND SOUTHERN GREENWOOD COUNTIES UNTIL 600 PM CDT...

AT 532 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES WEST OF FALL RIVER TO 6 MILES SOUTHEAST
OF SEVERY TO HOWARD...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
FALL RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3759 9652 3786 9633 3783 9597 3739 9596
TIME...MOT...LOC 2236Z 299DEG 29KT 3762 9608 3754 9612
          3751 9628

HAIL...1.00IN
WIND...60 MPH

$$

KETCHAM
374 
WWUS53 KICT 092245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT MON APR 9 2012

KSC049-073-092300-
/O.CON.KICT.SV.W.0034.000000T0000Z-120409T2300Z/
GREENWOOD KS-ELK KS-
545 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ELK
AND SOUTHERN GREENWOOD COUNTIES UNTIL 600 PM CDT...

AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FALL RIVER TO 7 MILES SOUTHWEST OF FALL RIVER TO
HOWARD...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN ELK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3759 9652 3786 9633 3783 9597 3739 9596
TIME...MOT...LOC 2246Z 299DEG 29KT 3758 9599 3750 9603
          3747 9619

HAIL...1.00IN
WIND...<50 MPH

$$

KETCHAM
621 
WWUS53 KICT 092246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT MON APR 9 2012

KSC049-073-092300-
/O.CON.KICT.SV.W.0034.000000T0000Z-120409T2300Z/
GREENWOOD KS-ELK KS-
546 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ELK AND SOUTHEASTERN GREENWOOD COUNTIES UNTIL 600 PM CDT...

AT 541 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FALL RIVER TO 7 MILES SOUTH OF FALL RIVER TO
HOWARD...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN ELK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3751 9630 3786 9633 3783 9597 3739 9596
      3739 9597
TIME...MOT...LOC 2246Z 299DEG 29KT 3758 9599 3750 9603
          3747 9619

HAIL...1.00IN
WIND...<50 MPH

$$

KETCHAM
446 
WWUS53 KICT 092256
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT MON APR 9 2012

KSC049-073-092306-
/O.EXP.KICT.SV.W.0034.000000T0000Z-120409T2300Z/
GREENWOOD KS-ELK KS-
556 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELK AND
SOUTHEASTERN GREENWOOD COUNTIES WILL EXPIRE AT 600 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3751 9630 3786 9633 3783 9597 3739 9596
      3739 9597
TIME...MOT...LOC 2256Z 299DEG 29KT 3754 9590 3746 9594
          3743 9610

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:05 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 9, 3:05 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT MON APR 9 2012

.DISCUSSION...
FORECAST UPDATES WILL FOCUS ON SEVERE WEATHER CHANCES FOR TONIGHT
OVER SOUTH CENTRAL KANSAS...FOLLOWED BY AN ACTIVE WEATHER PATTERN
SETTING UP FOR THURSDAY INTO THE UPCOMING WEEKEND ACROSS THE
REGION.

TONIGHT
LATEST SURFACE ANALYSIS SHOWS AREA OF INCREASING INSTABILITY AND
MOISTURE CONVERGENCE OVER SOUTHWEST KANSAS/WESTERN OKLAHOMA...WITH
SATELLITE WATER VAPOR IMAGERY SHOWING A WEAK UPPER LEVEL WAVE OVER
NORTHEAST COLORADO MOVING SOUTHEAST. THIS WAVE WILL CONTINUE TO SPARK
OFF ELEVATED SHOWERS/STORMS FOR LOCATIONS ALONG AND EAST OF THE
TURNPIKE FOR THE AFTERNOON/EVENING HOURS WITH SMALL HAIL POSSIBLE.
MEANWHILE THE MORE ROBUST THUNDERSTORMS WILL DEVELOP OVER
SOUTHWEST KANSAS WHERE THE COMBINATION OF INSTABILITY/DIRECTIONAL
SHEAR ALOFT WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. THE STEERING
WINDS WILL DIRECT SOME OF THAT ACTIVITY INTO SOUTH CENTRAL KANSAS
THIS EVENING. THE ACTIVITY WILL SHIFT SOUTHWARD DURING THE OVERNIGHT
HOURS...AS SUBSIDENCE BEHIND WEAK UPPER WAVE SPREADS SOUTHWARD
ACROSS KANSAS.

TUE-THU
THE SURFACE FRONT WILL SAG SLOWLY SOUTH OF KANSAS DURING THE
TUESDAY-WEDNESDAY TIME FRAME WHICH FAVORS AFTERNOON THUNDERSTORM
DEVELOPMENT SOUTH OF KANSAS...HOWEVER SOME ELEVATED ACTIVITY WILL BE
POSSIBLE NORTH OF THE FRONT TUESDAY NIGHT WITH A BETTER SIGNAL FOR
ELEVATED STORMS WEDNESDAY NIGHT INTO THURSDAY AHEAD OF NEXT UPPER
WAVE. LINGERING ELEVATED SHOWERS/STORMS OVER THE AREA ON THURSDAY
COULD COOL DAYTIME HIGHS A BIT. OTHERWISE EXPECTING THUNDERSTORMS TO
RE-DEVELOP ALONG THE DRYLINE OVER WESTERN KANSAS THURSDAY
AFTERNOON/EVENING...THEN MOVING EASTWARD INTO CENTRAL/SOUTH CENTRAL
KANSAS MAINLY FOR THURSDAY NIGHT. THE ENVIRONMENT LOOKS RIPE FOR
SEVERE WEATHER TO OCCUR WITH MODEST INSTABILITY AND STRONG SHEAR
ALOFT. SHEAR VECTORS ORIENTATED MORE PERPENDICULAR TO DRYLINE WILL
BE FAVORABLE FOR DISCRETE SUPERCELL DEVELOPMENT.

EXTENDED: FRI-MON
AN ACTIVE WEATHER PATTERN IS SHAPING UP FOR KANSAS DURING THIS
PERIOD...AS UPPER TROUGH OVER THE SOUTHWESTERN STATES MOVES SLOWLY
EASTWARD FOR FRIDAY INTO THE WEEKEND WITH A COUPLE SHORT WAVES
ROTATING THROUGH. THE TIMING OF THE SURFACE FRONT MOVING EAST OF THE
AREA IS STILL UNCERTAIN BUT THE MOST LIKING TIME FRAME AT THIS
JUNCTURE IS FOR SUNDAY AFTERNOON...HOWEVER CHANCES OF ELEVATED
SHOWERS/STORMS WILL EXTEND INTO MONDAY WITH UPPER WAVE STILL
SOUTHWEST OF THE REGION.

JAKUB

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINGERING IFR/MVFR CIGS WILL LIFT TO MAINLY VFR BASES/CIGS DURING
THE AFTERNOON. WIDELY SCATTERED CONVECTION IS EXPECTED TO DEVELOP
ACROSS SOUTHWEST KANSAS/NORTHWEST OKLAHOMA BY EARLY THIS EVENING.
SOME OF THIS ACTIVITY COULD DEVELOP OR MOVE INTO A SMALL PORTION
OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA. FOR
NOW WILL RELEGATE MENTION TO CB IN KICT TAF. SOME PATCHY LOW
CLOUDS AND FOG MAY ALSO DEVELOP AGAIN AROUND DAWN OVER SOUTH
CENTRAL KANSAS...THOUGH WILL ONLY SHOW MVFR CATEGORY WITH THIS
FORECAST ISSUANCE.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  66  48  62 /  40  10  20  10
HUTCHINSON      47  66  47  61 /  30  10  20  10
NEWTON          47  65  46  61 /  20  10  10  10
ELDORADO        47  66  47  62 /  30  10  20  10
WINFIELD-KWLD   49  67  49  63 /  50  10  30  10
RUSSELL         44  67  47  59 /  10  10  10  10
GREAT BEND      46  65  47  59 /  20  10  20  10
SALINA          44  65  45  60 /  10  10  10  10
MCPHERSON       46  65  46  60 /  20  10  10  10
COFFEYVILLE     49  71  47  64 /  20  10  20  10
CHANUTE         46  68  44  62 /  20  10  10  10
IOLA            46  68  43  61 /  20   0  10  10
PARSONS-KPPF    48  69  46  63 /  20  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 9, 3:56 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT MON APR 9 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL KANSAS
EASTWARD INTO THE FLINT HILLS THROUGH THE EVENING HOURS. SMALL
HAIL WILL BE POSSIBLE FROM THE STRONGER STORMS.

MEANWHILE SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHWESTERN KANSAS...AND SOME OF THIS ACTIVITY COULD MOVE ACROSS
SOUTH CENTRAL KANSAS MAINLY AFFECTING LOCATIONS SOUTHWEST OF
HUTCHINSON...TO WICHITA...WINFIELD LINE. LARGE HAIL TO GOLF-BALL
SIZE AND DAMAGING WINDS WILL BE THE HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY
NIGHT ACROSS THE AREA. A FEW OF THE STORMS WEDNESDAY NIGHT COULD
BE STRONG WITH HAIL TO NICKEL SIZE.

AN ACTIVE WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE KANSAS
REGION FROM THURSDAY INTO THE WEEKEND. EPISODES OF SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND A FEW
TORNADOES ARE POSSIBLE. PLEASE STAY TUNED FOR LATER OUTLOOKS AND
UPDATES ON THIS DEVELOPING WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED ACROSS SOUTH CENTRAL
KANSAS THIS EVENING...MAINLY FOR LOCATIONS SOUTHWEST OF A
HUTCHINSON TO WICHITA...TO WINFIELD LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 9, 3:00 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT MON APR 9 2012

KSZ051-052-068-092030-
HARVEY-MARION-MCPHERSON-
300 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...MARION AND MCPHERSON COUNTIES...

AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM JUST
SOUTHWEST OF ROXBURY TO HESSTON...AND MOVING EAST AT 30 MPH.

A FEW OF THESE STORMS HAVE PRODUCED PEA SIZE TO HALF-INCH DIAMETER
HAIL...AND COULD PRODUCE HAIL UP TO DIME SIZE.

&&

LAT...LON 3861 9695 3809 9698 3808 9706 3809 9715
      3807 9716 3803 9741 3861 9742 3862 9737
TIME...MOT...LOC 1959Z 262DEG 27KT 3860 9733 3814 9735

DARMOFAL
Special weather statement, Apr 9, 3:28 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT MON APR 9 2012

KSZ052-053-068-069-092100-
BUTLER-CHASE-HARVEY-MARION-
328 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN BUTLER...CHASE...HARVEY AND MARION
COUNTIES...

AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM DURHAM TO
6 MILES SOUTH OF MARION TO WHITEWATER...AND MOVING EAST AT 35 MPH.

A FEW OF THESE STORMS CONTINUE TO PRODUCE PEA SIZE TO HALF-INCH
DIAMETER HAIL...AND COULD PRODUCE HAIL UP TO DIME SIZE.

&&

LAT...LON 3840 9667 3818 9651 3788 9660 3792 9728
      3827 9711 3852 9737
TIME...MOT...LOC 2028Z 280DEG 34KT 3844 9724 3826 9699
          3795 9715

DARMOFAL
Special weather statement, Apr 9, 4:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT MON APR 9 2012

KSZ069-092130-
BUTLER-
404 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF EL DORADO...OR NEAR EL
DORADO...AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3793 9653 3761 9653 3784 9709 3808 9704
TIME...MOT...LOC 2105Z 300DEG 31KT 3788 9679

KETCHAM
Local storm report, Apr 9, 4:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             N EL DORADO             37.82N 96.86W
04/09/2012  M0.75 INCH       BUTLER             KS   TRAINED SPOTTER

&&

MWM
Special weather statement, Apr 9, 4:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT MON APR 9 2012

KSZ070-094-092230-
ELK-GREENWOOD-
430 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTHEAST OF LEON...OR 14 MILES EAST
OF EL DORADO...AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3767 9597 3740 9597 3760 9652 3788 9652
TIME...MOT...LOC 2131Z 296DEG 31KT 3775 9656

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:07 AM CDTDense Fog AdvisoryICTButler, Chautauqua, Cowley, Elk, Harper, Harvey and 8 more7 hr
Apr 9, 3:00 PM CDTSpecial Weather StatementICTMarion30 min
Apr 9, 3:28 PM CDTSpecial Weather StatementICTMarion32 min
Apr 9, 4:04 PM CDTSpecial Weather StatementICTButler26 min
Apr 9, 4:30 PM CDTSpecial Weather StatementICTElk60 min
Apr 9, 5:58 PM CDTSpecial Weather StatementICTGreenwood47 min
Apr 9, 6:00 PM CDTSpecial Weather StatementICTElk30 min
Apr 9, 6:54 PM CDTSpecial Weather StatementICTWilson51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.